[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.169.168. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1987

Medical Therapy for the Acute Postoperative Intraocular Pressure Rise Following Argon Laser Trabeculoplasty

Author Affiliations

Lexington, Ky
Portland, Ore

Arch Ophthalmol. 1987;105(11):1476-1477. doi:10.1001/archopht.1987.01060110022005

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —Since our work was referenced and, we believe, unfairly dismissed by Robin and colleagues,1 we would like to clarify our study regarding pilocarpine therapy after argon laser trabeculoplasty.2 The authors correctly stated that our study demonstrated a reduction in both the frequency and incidence of post-laser trabeculoplasty intraocular pressure (IOP) spikes when 4% pilocarpine was administered postoperatively. Their statement that our "study has not been confirmed by other authors" misleads the reader by suggesting that subsequent studies have disproved our results. To the best of our knowledge, the study has not been systematically repeated by any others, thus neither confirming nor refuting the results. The reference to our report as a "pilot study" is also misleading. In fact, it included a prospective, doublemasked study of 44 patients, more than half as many as Robin and associates have exposed to ALO 2145 [2-(4-amino-2,6-dichloro)-phenylimino-imidazolidine].We were as

References
1.
Robin AL, Pollack IP, House B, et al:  Effects of ALO 2145 on intraocular pressure following argon laser trabeculoplasty . Arch Ophthalmol 1987;105:646-650.Article
2.
Ofner S, Samples JR, Van Buskirk EM:  Pilocarpine and the increase in intraocular pressure after trabeculoplasty . Am J Ophthalmol 1984;97:647-649.
×